[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Fwd: maximum disconnecting time

Renee, you shouldn'd have any trouble diconnecting for 3 h.  I do it ofen
enough.  And you can tell if it is the site going weak, simpley by
calculating how much the basal  duing that time would have lowered BG.  For
example, for me, If i stop my basal for 3 h, I'd lose 1.5 U.  That would
normally drop my BG by about 60 mg/dl.  So with the basal disconnected, my
BG should rise about 60 mg/dl.   I don't worry about that, and just
compensate upon reconnecting.  But if I was worried, or my basal was much
higher, I could just give an injection of 1.5  U halfway through the
disconnct period.  Just take care to be aware of what all the extra
activity might be doing.

<We recently went to a waterpark and my son  spent 2-3 hours  disconnecting
<from the pump. He was very high at dinner time and it was also a site
<changing day.  If we blame the high on disconnecting for too long how would
>you handle the waterpark situation.  Disconnect for an hour and then see a
>Renee (mother of Corey, 8 on pump since April 1999)

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml